Alert archive / Texas / Flash Flood Warnings in 2026

Flash Flood Warning 9, NWS Fort Worth, TX

March 7, 2026Dallas County, Rockwall County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 7, 2026, 8:12 AM CST for Dallas County, Rockwall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2026, 8:12 AM CST (14:12 UTC)
Expired
Mar 7, 2026, 11:00 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1971 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

384 
WGUS54 KFWD 071412
FFWFWD
TXC113-397-071700-
/O.NEW.KFWD.FF.W.0009.260307T1412Z-260307T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
812 AM CST Sat Mar 7 2026

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Dallas County in north central Texas...
  Rockwall County in north central Texas...

* Until 1100 AM CST.

* At 812 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1 inch of rain has 
  fallen. Additional rainfall amounts up to 1 inch are forecast. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Dallas, Garland, Irving, Grand Prairie, Mesquite, Rowlett, Desoto, 
  Cedar Hill, Wylie, Duncanville, Rockwall, Lancaster, Balch 
  Springs, Sachse, Seagoville, Glenn Heights, Highland Park, 
  Hutchins, Cockrell Hill and Royse City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3298 9652 3298 9630 3281 9630 3281 9652
      3255 9652 3255 9704 3282 9703 3281 9684
      3287 9664

FLASH FLOOD...RADAR INDICATED

$$

Schroeder
2 follow-up statements
904 
WGUS74 KFWD 071515
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
915 AM CST Sat Mar 7 2026

TXC113-397-071700-
/O.CON.KFWD.FF.W.0009.000000T0000Z-260307T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Rockwall TX-
915 AM CST Sat Mar 7 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING FOR DALLAS AND ROCKWALL COUNTIES...

At 915 AM CST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Up to 2 
inches of rain have fallen. Additional rainfall amounts up to 0.5 
inches are forecast. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets, and underpasses as well as other poor
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Dallas, Garland, Irving, Grand Prairie, Mesquite, Rowlett, Desoto, 
  Cedar Hill, Wylie, Duncanville, Rockwall, Lancaster, Balch 
  Springs, Sachse, Seagoville, Glenn Heights, Highland Park, 
  Hutchins, Cockrell Hill and Royse City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3298 9652 3298 9630 3281 9630 3281 9652
      3255 9652 3255 9704 3282 9703 3281 9684
      3287 9664

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Schroeder
047 
WGUS74 KFWD 071655 RRA
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
1055 AM CST Sat Mar 7 2026

TXC113-397-071705-
/O.EXP.KFWD.FF.W.0009.000000T0000Z-260307T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Rockwall TX-
1055 AM CST Sat Mar 7 2026

...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CST THIS MORNING FOR 
DALLAS AND ROCKWALL COUNTIES...

The heavy rain has ended. Flooding of low lying and/or poor drainage 
areas may continue for a few hours until the water has had a chance 
to recede. Please continue to heed remaining road closures.

&&

LAT...LON 3298 9652 3298 9630 3281 9630 3281 9652
      3255 9652 3255 9704 3282 9703 3281 9684
      3287 9664

$$

Schroeder

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 5:15 AM CST, 2 hours 57 minutes earlier. Its key messages:

  • Scattered thunderstorms will accompany a cold front today. A few severe storms with large hail and damaging winds are possible. Heavy rain may also cause localized flooding.
  • Scattered to numerous thunderstorms will arrive late Tuesday with an upper low and the next cold front. Some severe storms will again be possible.
Area forecast discussion, Mar 7, 5:15 AM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
515 AM CST Sat Mar 7 2026

...New AVIATION...

.KEY MESSAGES...

- Scattered thunderstorms will accompany a cold front today. A
  few severe storms with large hail and damaging winds are
  possible. Heavy rain may also cause localized flooding.

- Scattered to numerous thunderstorms will arrive late Tuesday
  with an upper low and the next cold front. Some severe storms
  will again be possible.

&&

.SHORT TERM...
(Tonight through Sunday)
Issued at 1143 PM CST Fri Mar 6 2026

A shortwave trough and Pacific cold front continue to produce
scattered to numerous thunderstorms across the Heartland tonight.
Activity remained isolated across North Texas through the evening,
due to both the presence of a persistent cap, and the fact that
the better synoptic scale ascent remained well north of the Red
River. We are not finished quite yet, however, as the shortwave
will actually expand southwestward overnight while slowly dropping
southeast through the Southern Plains and Mississippi Valley,
pushing a cold front through the region during the day Saturday.
Scattered showers and storms will form in the vicinity of the
front, first developing across the northwest zones now through 3
AM, spreading east through North Texas Saturday morning into the
early afternoon hours, then Central Texas this afternoon and
evening.

The resulting positive tilt of the disturbance aloft is not ideal
for the development of severe weather, but good instability and
40-50kt of effective shear will still support a few severe storms.
Large hail and damaging winds will both be possible near and south
of the front, with large hail being the primary threat north of
the front. Convection will eventually exit into East and
Southeast Texas Saturday night, leaving Sunday mostly dry and
pleasant with highs in the lower 70s. One exception may be in the
Brazos Valley where a few lingering ran showers may keep high
temperatures in the 60s.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1143 PM CST Fri Mar 6 2026

The next system to watch will be a closed upper low which will
begin the period over Baja California. A lead shortwave will
bring a brief round of showers and isolated storms Sunday night
into Monday. Severe weather is unlikely with this initial round,
but steep mid level lapse rates and the resulting 500-1000 J/KG of
elevated CAPE will support small hail in a few storms.

The upper low will begin its eastward advancement on Monday,
accelerating across northwest Mexico Monday night and reaching
West Texas on Tuesday. A Pacific front/dryline hybrid will become
a surface focus for thunderstorm development across the Big
Country Tuesday afternoon. Storms will most likely develop upscale
into a QLCS while entering western portions of North and Central
Texas Tuesday evening as the upper low encroaches from the west.
The line of storms will push east across the region along with the
upper low Tuesday night, exiting into East Texas Wednesday
morning.

Fortunately, the latest guidance is much more consistent
regarding the timing of the system compared to this time
yesterday, so POPs will be concentrated on Tuesday night. Deep
layer shear and instability will support a damaging wind threat,
particularly with any bowing segment which may occur. There
should also be at least a low-end tornado and large hail threat,
though model soundings indicate a veer/back profile which may work
against these developments. Either way, locally heavy rain could
also produce flooding in some areas, particularly those recently
affected by heavy rain. We should know more about the severe/flood
threats in the coming days as higher resolution model guidance
arrives.

Low POPs will extend into Wednesday as the core of the upper low
moves overhead, with all activity exiting to our east and south
(along with another cold front) by Wednesday night. Dry and
pleasant weather will follow for the end of next week and
potentially into the following weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 508 AM CST Sat Mar 7 2026

A broken band of showers and storms will work their way slowly
east and southeast through the DFW area over the several hours
along a cold front. Will start the 12Z TAFs off with VCSH, but
transition fairly quickly into VCTS at 13Z. A TEMPO group for TS
will remain in place from 13-15Z. Severe weather is unlikely, but
gusty winds and occasional cloud to ground lightning may
accompany these storms. Activity should make it to the Waco area
around 15Z, similar to the timing of TS ending in the Metroplex.
North winds will accompany the front, which should arrive around
13Z or shortly thereafter at the DFW area airports, but closer to
15Z at KACT. MVFR will otherwise improve to VFR this afternoon in
the Metroplex, but may linger into the evening at KACT.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across mainly Central Texas
this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  50  73  60 /  90  40  10  20
Waco                74  52  71  60 /  80  50  20  20
Paris               70  48  71  57 /  90  40  10  20
Denton              66  43  71  55 /  80  30   0  20
McKinney            68  47  72  58 /  90  40  10  20
Dallas              72  51  73  60 /  90  40  10  20
Terrell             73  50  72  58 /  80  50  10  30
Corsicana           77  54  73  62 /  70  60  20  20
Temple              75  52  71  60 /  70  60  30  20
Mineral Wells       65  45  73  55 /  90  30  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...30/MB
LONG TERM....30/MB
AVIATION...30/MB

In the hours before

Special weather statement, Mar 7, 2:34 AM CST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
234 AM CST Sat Mar 7 2026

TXZ115-070930-
Stephens TX-
234 AM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of northwestern
Stephens County through 330 AM CST...

At 234 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fort Griffin, or 10 miles northeast of Albany,
moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hubbard Creek Reservoir and Crystal Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3295 9910 3296 9897 3296 9891 3285 9881
      3275 9909
TIME...MOT...LOC 0834Z 241DEG 12KT 3283 9916

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Langfeld
Special weather statement, Mar 7, 5:05 AM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
505 AM CST Sat Mar 7 2026

TXZ115-129-071200-
Stephens TX-Eastland TX-
505 AM CST Sat Mar 7 2026

...A strong thunderstorm will impact portions of northwestern
Eastland and Stephens Counties through 600 AM CST...

At 505 AM CST, Doppler radar was tracking a strong thunderstorm near
Moran, or 12 miles southeast of Albany, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Breckenridge, Hubbard Creek Reservoir, Necessity, Caddo, Lake Daniel,
Gunsight, Crystal Falls, Possum Kingdom Lake, Eolian, Harpersville,
Ivan, Us-180 Near The Shackelford-
Stephens County Line, and Eliasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3251 9911 3252 9910 3282 9910 3296 9884
      3295 9858 3262 9858 3243 9912
TIME...MOT...LOC 1105Z 236DEG 40KT 3260 9915

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Langfeld

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 12:16 AM CSTSpecial Weather StatementFWDYoung59 min
Mar 7, 1:13 AM CSTSpecial Weather StatementFWDYoung62 min
Mar 7, 2:00 AM CSTSevere Thunderstorm WarningFWDMontague17 min
Mar 7, 2:34 AM CSTSpecial Weather StatementFWDStephens56 min
Mar 7, 4:32 AM CSTAreal Flood AdvisoryFWDStephens3 hr
Mar 7, 5:05 AM CSTSpecial Weather StatementFWDStephens55 min
Mar 7, 7:51 AM CSTFlash Flood WarningFWDCollin, Dallas3 hr
Mar 7, 8:18 AM CSTSpecial Weather StatementFWDEastland27 min
Mar 7, 8:29 AM CSTRiver Flood WarningFWDDallas5 hr
Mar 7, 8:36 AM CSTSevere Thunderstorm WarningFWDComanche, Eastland, Erath19 min
Mar 7, 9:42 AM CSTFlash Flood WarningFWDKaufman, Rains, Van Zandt2 hr
Mar 7, 9:45 AM CSTSpecial Weather StatementFWDComanche30 min

Nearby

Flash Flood Warnings in Texas, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.